Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 22, 2019, 9:21 PM CDT for Hockley County, Lubbock County, Texas. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2019, 9:21 PM CDT (02:21 UTC)
- Expired
- Mar 22, 2019, 10:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Hockley County, TX, Lubbock County, TX
The radar
The Lubbock radar (KLBB), 28 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 9:43 PM CDT | HAIL 1 | 10 Sw Lubbock, TX | UP TO QUARTER SIZE HAIL NEAR UPLAND AVENUE AND FM 1585 |
| Mar 22, 9:55 PM CDT | HAIL 0.88 | 6 Ssw Lubbock, TX | NEAR 105TH STREET AND INDIANA AVENUE |
| Mar 22, 10:04 PM CDT | HAIL 1 | 4 S Lubbock, TX | 77TH STREET AND AVENUE W |
| Mar 22, 10:04 PM CDT | HAIL 1 | 4 S Lubbock, TX | MEASURED AT 78TH STREET AND AVENUE U |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
050
WUUS54 KLUB 230221
SVRLUB
TXC219-303-230315-
/O.NEW.KLUB.SV.W.0013.190323T0221Z-190323T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
921 PM CDT FRI MAR 22 2019
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Western Lubbock County in northwestern Texas...
Southeastern Hockley County in northwestern Texas...
* Until 1015 PM CDT.
* At 920 PM CDT, a severe thunderstorm was located 9 miles west of
Wolfforth, or 12 miles southeast of Levelland, moving east at 25
mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Lubbock, Wolfforth, Shallowater, Lubbock South Plains Mall, Texas
Tech University, Lubbock International Airport, Downtown Lubbock,
Woodrow, Reese Center, New Deal, Smyer, Ropesville and Lubbock
Science Spectrum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
&&
LAT...LON 3339 10221 3356 10229 3379 10185 3344 10175
TIME...MOT...LOC 0220Z 248DEG 23KT 3351 10217
HAIL...2.00IN
WIND...60MPH
$$
012 follow-up statements
531
WWUS54 KLUB 230241
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
941 PM CDT FRI MAR 22 2019
TXC219-303-230315-
/O.CON.KLUB.SV.W.0013.000000T0000Z-190323T0315Z/
Lubbock TX-Hockley TX-
941 PM CDT FRI MAR 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR WESTERN LUBBOCK AND SOUTHEASTERN HOCKLEY COUNTIES...
At 940 PM CDT, a severe thunderstorm was located over Lubbock South
Plains Mall, or 6 miles southwest of Lubbock, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lubbock, Wolfforth, Shallowater, Texas Tech University, Lubbock
International Airport, Downtown Lubbock, Lubbock South Plains Mall,
Woodrow, Reese Center, New Deal, Smyer and Lubbock Science Spectrum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3361 10219 3379 10185 3344 10175 3340 10214
TIME...MOT...LOC 0240Z 265DEG 26KT 3352 10196
HAIL...1.00IN
WIND...60MPH
$$
01981
WWUS54 KLUB 230259
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
959 PM CDT FRI MAR 22 2019
TXC219-230309-
/O.CAN.KLUB.SV.W.0013.000000T0000Z-190323T0315Z/
Hockley TX-
959 PM CDT FRI MAR 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOCKLEY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3360 10199 3363 10181 3344 10175 3342 10199
TIME...MOT...LOC 0259Z 274DEG 19KT 3352 10184
$$
TXC303-230315-
/O.CON.KLUB.SV.W.0013.000000T0000Z-190323T0315Z/
Lubbock TX-
959 PM CDT FRI MAR 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHWESTERN LUBBOCK COUNTY...
At 959 PM CDT, a severe thunderstorm was located 4 miles southeast of
Lubbock, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lubbock, Lubbock South Plains Mall, Texas Tech University, Woodrow,
Downtown Lubbock and Lubbock Science Spectrum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3360 10199 3363 10181 3344 10175 3342 10199
TIME...MOT...LOC 0259Z 274DEG 19KT 3352 10184
HAIL...1.00IN
WIND...60MPH
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 6:21 PM CDT, 3 hours earlier.
Area forecast discussion, Mar 22, 6:21 PM CDT, 3 hours before
Area Forecast Discussion National Weather Service Lubbock TX 621 PM CDT Fri Mar 22 2019 .AVIATION... A thunderstorm complex was moving across the extreme southern Texas Panhandle early this evening. Some of these storms may affect the KCDS terminal around 04-06Z but confidence is too low to mention in the TAF at this time. Isolated storms will continue to be a low possibility at KPVW and KLBB through the evening as well. A cold front will move through the region after midnight shifting winds to the west. && .PREV DISCUSSION... /issued 313 PM CDT Fri Mar 22 2019/ DISCUSSION... The upper level low currently over the 4 Corners region continues to gain more of a negative tilt as it approaches the region. WV imagery shows 2 main separate areas of lift associated with the low: 1 over southern NM and the other over northeastern NM. The main area of diffluence (currently over northeastern NM) is expected to remain over the TX Panhandle as the upper low moves eastward. Today's severe threat will be associated with this area of diffluence. The secondary lift over southern NM is what will drive most convective chances this afternoon and evening. While there is the potential for thunderstorms to become severe across the FA, our northern zones will have the best chance at seeing severe storms due to more favorable upper level diffluence and less inhibition. The main threats will be damaging straight line winds and large hail, though a tornado or two cannot be ruled out. MLCAPE on average is forecasted to be 1000-1500 J/kg. Tomorrow will be on the breezy side as a surface low passes to our north following the upper low. Otherwise tomorrow will be nice and sunny with highs in the 70s. The forecast is relatively quiet Sunday through mid/late next week as mostly upper ridging dominates the region. The GFS tries to develop showers/thunderstorms under the ridge axis late Tuesday into Wednesday, but aside from surface moisture there is little to support any mention in the forecast. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, Mar 22, 11:02 AM CDT, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1102 AM CDT Fri Mar 22 2019 TXZ021>044-230415- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1102 AM CDT Fri Mar 22 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Initiation of thunderstorms is expected to occur this afternoon across the northwestern South Plains and the extreme southwestern Panhandle across areas from Muleshoe to Friona, Bovina, and Dimmitt, with the thunderstorms then expected to move eastward. Initiation of thunderstorms will be more difficult, but still possible, further southward into the South Plains. There is a marginal to slight risk of some thunderstorms becoming severe across the extreme southern Panhandle and the South Plains. Severe thunderstorms will be capable of wind gusts to 60 mph and hail to the size of golf balls. A tornado or two may also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Elevated fire weather conditions are expected Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon and evening.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:23 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry | 67 min |
| Mar 22, 9:34 PM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock | 90 min |
| Mar 22, 10:06 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 38 min |
| Mar 22, 10:36 PM CDT | Special Weather Statement | LUB | Crosby | 24 min |
| Mar 22, 11:03 PM CDT | Special Weather Statement | LUB | Crosby | 27 min |
| Mar 22, 11:37 PM CDT | Special Weather Statement | LUB | Dickens | 23 min |
| Mar 22, 11:56 PM CDT | Special Weather Statement | LUB | Dickens | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.